MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the turntrac guide wire was inserted to reach the left circumflex coronary artery, but was unable to cross.A balloon dilatation catheter (bdc) was used like an extra support micro catheter and loaded on to the turntrac.The bdc and turntrac were advanced but were unable to cross the heavily calcified left circumflex possibly due to the calcium.The intent was to remove the bdc and keep the turntrac in the anatomy.During removal of the bdc from the turntrac, the guide wire was noted to have separated in two pieces.The entire wire was removed from the anatomy.The procedure continued with a whisper ls guide wire.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance resulting in a material separation appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9953432
Report Number2024168-2020-03584
Device Sequence Number2814680
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number9082061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1